MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 105MM STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 105MM STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.305S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Implant date is unknown.Explant date is unknown.Therapy date of concomitant device is unknown.A device history record review was requested.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a trochanteric fixation nail advanced (tfna) nail exchange was performed on (b)(6) 2018 due to a spiral blade backing out.The initial surgery was for a tfna roughly six weeks ago.The nail and blade were removed successfully and intact.The revision surgery was successful.There were no surgical delays and no x-rays are available.Patient outcome was satisfactory.Concomitant part: 11mm/130 degree ti cann tfna (part: 04.037.144s, lot: h441055, quantity one).(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Device is a single use device but was not reprocessed or reused.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was performed for part number: 04.038.305s, lot number: h341748, date of manufacture: 23 may 2017, place of manufacture: elmira, part expiration date: 30 april 2027 nonconformance noted: nr-0067805.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna helical blade 105mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications but there was a nonconformance noted, nr-0067805.This nr was for scrapping 123 lbs of the 395 lb lot of raw material received for a bent bar straightness non-conformance.This nonconformance had no effect on the complaint as the nonconforming bars would not feed into the production machine.The remaining 272 lbs of this raw material lot conformed and was accepted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release.Nonconformance nr-0067805 is not relevant to the complaint condition as bent out of tolerance nonconforming bars would not feed into the production machine.A product investigation was performed.The returned helical blade (part# 04.037.305s, lot# h341748) was examined and was found to be without identifiable defect or deficiency which may have contributed to the reported complaint condition; minimal finish wear was noted where the device would interact with the nail (04.037.144 lot h441055).The helical blade was able to be inserted in the returned nail and locked securely into position.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture): top-level (04_038_270 revision b).The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is applicable as the complaint condition was unable to be replicated and no defects or deficiencies were identified with the returned device.A device history review, including material review, was performed for the returned implant¿s lot number and complaint-related issues were identified with the lot number which may have contributed to the complaint condition.The tfna risk document adequately addresses the complaint condition (action a-679454).Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA HELICAL BLADE 105MM STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7341715
Report Number2939274-2018-51073
Device Sequence Number13746474
Product Code HSB
UDI-Device Identifier10886982099051
UDI-Public(01)10886982099051(17)270430(10)H341748
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.305S
Device Catalogue Number04.038.305S
Device Lot NumberH341748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer04/06/2018
04/13/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date04/17/2018
05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;